Asymptotic behavior of an SI epidemic model with pulse removal. (English) Zbl 1065.92041

Summary: We discuss an SI epidemic model with pulse removal from the infective class at fixed time intervals with both exponential and logistic type underlying population dynamics. This model has significance when dealing with animal diseases with no recovery, or when we consider isolation in human diseases. We provide a rigorous analysis of the asymptotic behavior of the percentage of infected individuals, the total number of infected individuals, and the total population in our model. We show that periodic removal/isolation is a feasible strategy to control the spread of the disease.


92D30 Epidemiology
34A37 Ordinary differential equations with impulses
34D23 Global stability of solutions to ordinary differential equations
34D05 Asymptotic properties of solutions to ordinary differential equations
37N25 Dynamical systems in biology
Full Text: DOI


[1] Miller, M.W.; Gross, J.E., Chronic wasting disease in mule deer: disease dynamics and control, Journal of wildlife management, 65, 205-215, (2001)
[2] Heesterbeek, J.A.P.; Roberts, M.G., Mathematical models for microparasites of wildlife, (), 90-122 · Zbl 0841.92025
[3] Agur, Z.; Shulgin, B.; Stone, L., Pulse vaccination strategy in the SIR epidemic model, Bulletin of mathematical biology, 60, 1-26, (1998) · Zbl 0941.92026
[4] Agur, Z.; Shulgin, B.; Stone, L., Theoretical examination of the pulse vaccination policy in the SIR epidemic model, Mathl. comput. modelling, 31, 4/5, 207-215, (2000) · Zbl 1043.92527
[5] d’Onofrio, A., Pulse vaccination strategy in the SIR epidemic model: global asymptotic stable eradication in presence of vaccine failures, Mathl. comput. modeling, 36, 4/5, 473-489, (2002) · Zbl 1025.92011
[6] d’Onofrio, A., Stability properties of pulse vaccination strategy in SEIR epidemic model, Mathematical biosciences, 179, 57-72, (2002) · Zbl 0991.92025
[7] Bainov, D.D.; Simeonov, P.S., Systems with impulse effect: stability, theory and applications, (1989), Ellis Horwood Cambridge · Zbl 0676.34035
[8] Bainov, D.D.; Lakshmikantham, V.; Simeonov, P.S., ()
[9] Bailey, N.T., The mathematical theory of epidemics, (1957), Charles Griffin & Company
[10] Busenberg, S.; van den Driessche, P., Analysis of a disease transmission model in a population with varying size, J. math. biol., 28, 257-270, (1990) · Zbl 0725.92021
[11] Hethcote, H.W.; Stech, H.W.; van den Driessche, P., Periodicity and stability in epidemic models: A survey, (), 65-82
[12] H.W. Hethcote, A Thousand and One Epidemic Models, Frontiers in Theoretical Biology, Lecture Notes in Biomathematics, Volume 100 (Edited by S.A. Levin), Springer, Berlin · Zbl 0819.92020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.